Alert archive / Michigan / River Flood Warnings in 2011
River Flood Warning 16, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this river flood warning at May 29, 2011, 11:36 PM EDT for Clinton County, Michigan. It took effect at May 29, 2011, 11:50 PM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- May 29, 2011, 11:36 PM EDT (03:36 UTC)
- In effect from
- May 29, 2011, 11:50 PM EDT
- Expired
- May 30, 2011, 12:36 PM EDT
- In force
- 13 hr
- Issued by
- NWS Grand Rapids, MI
- Flood severity
- Minor
County Clinton County, MI
The radar
The Grand Rapids radar (KGRR), 77 km from the middle of the area, began a volume at 03:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Looking Glass River near Eagle (EAGM4). The gauge peaked at 7.09 ft at May 30, 2011, 1:00 AM EDT.
- Action stage
- 5 ft
- Minor stage
- 7 ft
- Moderate stage
- 9 ft
- Major stage
- 11 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04114498, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
577 WGUS43 KGRR 300336 FLWGRR BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1136 PM EDT SUN MAY 29 2011 ...THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN SOUTHWEST LOWER MICHIGAN... LOOKING GLASS RIVER NEAR EAGLE AFFECTING CLINTON COUNTY .THE CURRENT WEATHER IS DOMINATED BY A WARM FRONT THAT WILL LIFT NORTHWARD THROUGH THE REGION PRODUCING SOME SCATTERED SHOWERS AND THUNDERSTORMS. THE FOLLOWING FORECAST IS BASED ON OBSERVED AND FORECAST 24 HOUR PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...EVEN 6 INCHES OF FAST-MOVING FLOOD WATER CAN KNOCK YOU OFF YOUR FEET... AND A DEPTH OF 2 FEET WILL FLOAT YOUR CAR. NEVER TRY TO WALK... SWIM... OR DRIVE THROUGH SUCH SWIFT WATER. IF YOU COME UPON FLOOD WATERS... STOP... TURN AROUND AND GO ANOTHER WAY. THIS WARNING WILL BE IN EFFECT UNTIL THE RIVER FALLS BELOW ITS FLOOD STAGE. STAY TUNED TO FURTHER DEVELOPMENTS BY LISTENING TO YOUR LOCAL RADIO... TELEVISION... OR NOAA WEATHER RADIO FOR FURTHER INFORMATION. ADDITIONAL WEATHER AND RIVER INFORMATION CAN BE FOUND ON OUR HOMEPAGE AT WWW.WEATHER.GOV/GRR. && MIC037-310536- /O.NEW.KGRR.FL.W.0016.110530T0350Z-110531T1048Z/ /EAGM4.1.ER.110530T0350Z.110530T1800Z.110530T2248Z.NO/ 1136 PM EDT SUN MAY 29 2011 THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A * FLOOD WARNING FOR THE LOOKING GLASS RIVER NEAR EAGLE. * UNTIL TUESDAY MORNING. * AT 9:45 PM SUNDAY THE STAGE WAS 6.9 FEET. * FLOOD STAGE IS 7.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE TO NEAR 7.2 FEET BY TOMORROW EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY TUESDAY MORNING. * IMPACT...AT 7.0 FEET...EXPECT MINOR FLOODING OF HOMES IN DEWITT AND ALONG THE RIVER BETWEEN DEWITT AND EAGLE. FLOODING OCCURS IN RIVERSIDE PARK IN DEWITT AND LOOKING GLASS VALLEY PARK IN WACOUSTA * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 7.3 FEET ON FEB 24 1985. $$ MJS
1 follow-up statement
847 WGUS83 KGRR 301636 FLSGRR FLOOD STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1236 PM EDT MON MAY 30 2011 ...THE FLOOD WARNING HAS BEEN CANCELLED AND DOWNGRADED TO A FLOOD ADVISORY FOR THE FOLLOWING RIVER IN SOUTHWEST LOWER MICHIGAN... LOOKING GLASS RIVER NEAR EAGLE AFFECTING CLINTON COUNTY ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTHWEST LOWER MICHIGAN... GRAND RIVER NEAR COMSTOCK PARK AFFECTING KENT COUNTY PORTAGE RIVER NEAR VICKSBURG AFFECTING KALAMAZOO COUNTY .THE CURRENT WEATHER IS DOMINATED BY A HIGH PRESSURE SYSTYEM. DUE TO THE RUNOFF FROM THE HEAVY RAINFALL FLOODING WILL CONTINUE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...MOTORISTS SHOULD NOT ATTEMPT TO DRIVE AROUND BARRICADES OR DRIVE CARS THROUGH FLOODED AREAS. STAY TUNED TO FURTHER DEVELOPMENTS BY LISTENING TO YOUR LOCAL RADIO... TELEVISION... OR NOAA WEATHER RADIO FOR FURTHER INFORMATION. ADDITIONAL WEATHER AND RIVER INFORMATION CAN BE FOUND ON OUR HOMEPAGE AT WWW.WEATHER.GOV/GRR. && MIC081-311836- /O.EXT.KGRR.FL.W.0014.000000T0000Z-110604T0600Z/ /CMPM4.1.ER.110530T0540Z.110601T1200Z.110603T0600Z.NO/ 1236 PM EDT MON MAY 30 2011 THE FLOOD WARNING CONTINUES FOR THE GRAND RIVER NEAR COMSTOCK PARK. * UNTIL LATE FRIDAY NIGHT. * AT 7:58 AM MONDAY THE STAGE WAS 12.1 FEET. * FLOOD STAGE IS 12.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 12.6 FEET BY WEDNESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY FRIDAY MORNING. * IMPACT...AT 13.0 FEET...ABRIGADOR TRAIL IS UNDERWATER AND MINOR FLOODING OF HOMES OCCURS ALONG ABRIGADOR TRAIL AND WILLOW DRIVE * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 13.0 FEET ON FEB 15 2009. $$ MIC077-311836- /O.EXT.KGRR.FL.W.0015.000000T0000Z-110602T0600Z/ /VCKM4.1.ER.110529T1324Z.110530T1800Z.110601T0600Z.NR/ 1236 PM EDT MON MAY 30 2011 THE FLOOD WARNING CONTINUES FOR THE PORTAGE RIVER NEAR VICKSBURG. * UNTIL LATE WEDNESDAY NIGHT. * AT 7:00 AM MONDAY THE STAGE WAS 5.2 FEET. * FLOOD STAGE IS 5.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 5.2 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY WEDNESDAY MORNING. * IMPACT...AT 5.0 FEET...EXPECT OVERFLOWS INTO WOODED AREAS AND FARMLAND ADJACENT TO THE RIVER * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 5.5 FEET ON MAR 13 2009. $$ MIC037-301706- /O.CAN.KGRR.FL.W.0016.000000T0000Z-110531T1048Z/ /EAGM4.1.ER.000000T0000Z.110530T0430Z.110530T0600Z.NO/ 1236 PM EDT MON MAY 30 2011 THE FLOOD WARNING IS CANCELLED FOR THE LOOKING GLASS RIVER NEAR EAGLE. AND HAS BEEN DOWNGRADED TO A FLOOD ADVISORY. * AT 9:45 AM MONDAY THE STAGE WAS 6.6 FEET. * FLOOD STAGE IS 7.0 FEET. * FELL BELOW FLOOD STAGE AT 2:00 AM MONDAY. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 6.6 FEET BY TOMORROW MORNING. * IMPACT...AT 7.0 FEET...EXPECT MINOR FLOODING OF HOMES IN DEWITT AND ALONG THE RIVER BETWEEN DEWITT AND EAGLE. FLOODING OCCURS IN RIVERSIDE PARK IN DEWITT AND LOOKING GLASS VALLEY PARK IN WACOUSTA * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 7.1 FEET ON JUN 20 2009. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this river flood warning went out at May 29, 7:45 PM EDT, 3 hours 51 minutes earlier.
Area forecast discussion, May 29, 7:45 PM EDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 745 PM EDT SUN MAY 29 2011 LATEST UPDATE...AVIATION... .SYNOPSIS...(540 PM EDT SUN MAY 29 2011) A WARM FRONT WILL MOVE NORTH THROUGH LOWER MICHIGAN TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THE WARM FRONT. SOME OF THESE STORMS COULD BECOME SEVERE. THE WARM FRONT WILL MOVE NORTH OF THE AREA BY MONDAY...AND ALLOW FOR A VERY WARM AIR MASS TO MOVE OVER LOWER MICHIGAN. HIGHS IN THE UPPER 80S TO LOWER 90S CAN BE EXPECTED ACROSS MOST OF THE AREA MONDAY AND TUESDAY. && .MESOSCALE...(450 PM EDT SUN MAY 29 2011) MIXED LAYER CAPE VALUES ARE UP TO 2500 J/KG EAST OF THE BOWING COMPLEX. THIS COUPLED WITH 0 TO 1 KM SHEAR VALUES OF 25 KNOTS SUGGESTS THE INCREASED TORNADO RISK WILL CONTINUE SOUTH OF THE LANSING REGION TOWARD MASON AND JACKSON FOR THE NEXT HOUR OR TWO. FLOW REMAINS BACKED IN THIS REGION AND LCL VALUES ARE LOW. 50 KNOTS OF DEEP LAYER SHEAR SUPPORTS THIS COMPLEX KEEPING ITS ORGANIZATION. PRECIPITABLE WATER VALUES HAVE INCREASED TO 1.9 INCHES WITH THE COMPLEX AND MOISTURE TRANSPORT REMAINS HIGH ON THE SOUTHWEST SIDE OF THE COMPLEX WHERE NEW DEVELOPMENT WAS OCCURRING. THIS COMPLEX HAS ACCELERATED...AND THAT WILL LIKELY LIMIT THE DURATION OF THE EVENT. && .SHORT TERM...(540 PM EDT SUN MAY 29 2011) (TONIGHT THROUGH TUESDAY) MAIN CONCERNS THROUGH THE SHORT TERM ARE THE CONVECTION TRENDS AND SEVERE WX POTENTIAL WITH THE WARM FRONT THIS EVENING... AND THEN AGAIN ON TUESDAY WITH THE COLD FRONT. NO LARGE CHANGES MADE TO GOING FORECAST. PREVIOUS DISCUSSION... WE EXPECT SCATTERED CONVECTION TO DEVELOP JUST NORTH OF THE FRONT...AND WE COULD SEE A LINE OR TWO ORGANIZE TO OUR WEST AND MOVE IN THIS AFTERNOON AND THIS EVENING. STRONG DEEP LAYER SHEAR OF AROUND 40+ KNOTS ALIGNED WITH THE STORM MOTION WILL HELP THE STORMS TO MOVE PRETTY GOOD TO THE ENE. THESE STORMS WILL BE SOMEWHAT ELEVATED...BUT THE INVERSION WILL NOT BE EXCEPTIONALLY STRONG OR DEEP...SO WE COULD SEE SOME WIND DAMAGE OCCUR FROM THESE STORMS. WE ALSO CAN NOT RULE OUT A TORNADO NEAR THE FRONT WITH THE DECENT DIRECTIONAL WIND SHEAR/HELICITY IN THE LOWER LEVELS. LCL/S SHOULD ALSO BE SOMEWHAT LOW WITH THE MOIST AIR MASS IN PLACE. WE WILL SEE THE BIGGEST PUSH OF THE FRONT TO THE NORTH THIS EVENING AND OVERNIGHT AS THE UPPER RIDGE GETS BUILT UP QUITE A BIT. THIS WILL TAKE THE WARM FRONT NORTH OF THE AREA...AND ESSENTIALLY END THE PCPN/SEVERE THREAT. THE ATMOSPHERE BECOMES CAPPED BETWEEN 850 MB AND 700 MB AS TEMPS IN THAT LAYER WARM TO ALMOST THE MID TEENS C. 850 MB TEMPS ARE EXPECTED TO WARM TO AROUND 20C OR LOWER 20S BY MON AFTERNOON. WITH A GOOD DEAL OF SUN AROUND...THIS WILL SUPPORT HIGHS IN THE LOWER 90S. THIS RIDGE WILL HOLD IN PLACE UNTIL EARLY TUE...AND SUPPORT DRY WX AND HOT TEMPS UNTIL TUE AFTERNOON. TUE AFTERNOON...THE UPPER RIDGE WILL BREAK DOWN...AND ALLOW THE STRONG UPPER SYSTEM TO MISS US TO THE NW. WE WILL INITIALLY BE CAPPED ON TUE...AND THAT SHOULD BREAK DOWN AS THE UPPER LOW IS IN THE REGION. THE COLD FRONT IS CURRENTLY SHOWN TO COME IN JUST AFTER PEAK HEATING...AND SHOULD BE ABLE TO TAKE ADVANTAGE OF STRONG RESIDUAL INSTABILITY. WIND FIELDS ALOFT ON THE PERIPHERY OF THE UPPER LOW WILL BE INCREASING...AND DEEP LAYER SHEAR WILL INCREASE AS A RESULT TO 35 KNOTS BY 00Z WED AND HIGHER BEYOND. WE COULD BE LOOKING AT A DECENT SEVERE WX EVENT TUE AFTERNOON IF THE FRONT CAN COME IN JUST EARLY ENOUGH BEFORE DIURNAL INSTABILITY IS LOST. && .LONG TERM...(540 PM EDT SUN MAY 29 2011) (WEDNESDAY THROUGH SUNDAY) NO SIGNIFICANT CHANGES MADE TO PREVIOUS FORECAST DUE TO MODEL CONSISTENCY AND ONGOING WEATHER. PREVIOS DISCUSSION... 00Z GFS AND ECMWF ARE IN DECENT AGREEMENT SHOWING THE FRONT THROUGH BY 12Z WEDNESDAY. SHOULD BE A PERIOD OF DRY WEATHER FOR WEDNESDAY AND MAYBE THURSDAY...BUT WARM AIR ADVECTION AND SOME WEAK MOISTURE RETURN MAY BRING A FEW SHOWERS IN BY THURSDAY NIGHT. LEFT THOSE PERIODS DRY BUT ADDED SLIGHT CHANCE POPS FOR FRIDAY BASED ON MODEL TRENDS AND TO MATCH WITH SURROUNDING OFFICES. && .AVIATION...(745 PM EDT SUN MAY 29 2011) VISIBILITIES ARE AT VFR LEVELS... BUT ARE EXPECTED TO DECREASE TONIGHT TO IFR OR LOWER AS LOCALLY DENSE FOG FORMS. CEILINGS ARE MVFR AND RISING. LOW BASES ARE POSSIBLE WITH THE FOG TONIGHT. WINDS WILL BECOME LIGHT OVERNIGHT AND BLOW OUT OF THE SOUTH BEHIND A WARM FRONT MOVING TO THE NORTH. SCATTERED RAIN SHOWERS WITH A FEW BOLTS OF LIGHTNING WILL CONTINUE THIS EVENING AND END TONIGHT. && .MARINE...(540 PM EDT SUN MAY 29 2011) THE BIGGEST CONCERN FOR MARINE INTERESTS CONTINUES TO BE THE FOG IN PLACE OVER THE LAKE. THE VERY WARM AND MOIST AIR MASS MOVING IN OVER THE COOL LAKE WATERS IS HELPING TO PRODUCE THIS FOG. THIS WILL LIKELY CONTINUE TO BE THE CASE THROUGH MOST OF TUESDAY. WINDS ARE NOT EXPECTED TO BE A MAJOR PROBLEM THROUGH THIS EVENING. WINDS WILL PICK UP TONIGHT AS A STRONGER GRADIENT MOVES IN PLACE ACROSS LAKE MICHIGAN. WE COULD BE LOOKING AT A SMALL CRAFT ADVISORY BEING NEEDED BY MONDAY MORNING. WINDS LOOK LIKE THEY WILL THEN REMAIN UP THROUGH WEDNESDAY BEFORE DIMINISHING. && .HYDROLOGY...(401 AM EDT SUN MAY 29 2011) MAIN PERIOD OF CONCERN FOR HYDROLOGY IS TODAY. NICE PLUME OF DEEP MOISTURE JUST NORTH OF THE WARM FRONT WITH PRECIPITABLE WATERS BETWEEN 1.5 AND 1.75 INCHES...WILL MOVE OVER THE AREA BY THIS AFTERNOON AND WILL REMAIN INTO THIS EVENING BEFORE SHIFTING NORTH. WHILE THIS PLUME OF DEEP MOISTURE IS OVERHEAD...WE COULD SEE SOME TRAINING OF STORMS THAT WOULD BE CAPABLE OF PRODUCING HEAVY RAIN. WHERE THIS SETS UP...AND HOW LONG IT WOULD SIT IN ONE PLACE IS STILL A BIT UNCERTAIN...ENOUGH TO KEEP FROM ISSUING A WATCH FOR NOW. BASIN AVERAGES SHOULD BE UP TO AROUND AN INCH...HOWEVER LOCAL AREAS COULD SEE HIGHER AMOUNTS. ONCE THE RAIN SHIFTS NORTH OF THE AREA TONIGHT...WE WILL SEE A BREAK IN THE RAINFALL. THE FOCUS WILL THEN BE SHIFTED TO THE RIVER FORECAST POINTS AS RIVERS ARE ALREADY HIGH...ESPECIALLY ACROSS THE SOUTH. AS ALL OF THE RUNOFF GETS INTO THE SYSTEM...SOME HEADLINES MAY BE NEEDED FOR SOME OF THE RIVER FORECAST POINTS. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT FOR MUCH OF SRN LOWER MI. LM...DENSE FOG ADVISORY ST. JOE TO MANISTEE THROUGH SUNDAY NIGHT. && SYNOPSIS: NJJ/63 SHORT TERM: NJJ/63 MESOSCALE: MJS LONG TERM: OSTUNO/63 AVIATION: 63 MARINE: NJJ/63 HYDROLOGY: NJJ
Hazardous weather outlook, May 29, 8:55 PM EDT, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 855 PM EDT SUN MAY 29 2011 MIZ037>040-043>046-050>052-056>059-064>067-071>074-300915- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 855 PM EDT SUN MAY 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT A FEW THUNDERSTORMS WILL BE POSSIBLE TONIGHT...ESPECIALLY FURTHER NORTH. THESE THUNDERSTORMS WILL GENERALLY CONTAIN HAIL UP TO 1 INCH IN DIAMETER AND WIND GUSTS TO 50 MPH. HEAVY DOWNPOURS WILL ALSO BE POSSIBLE. PATCHY FOG WILL BE POSSIBLE OVERNIGHT ACROSS THE AREA. AREA RIVERS AND STREAMS WILL BE RUNNING HIGH WITH THE RAINFALL THAT FELL DURING THE DAY ON SUNDAY. LOCATIONS SOUTH OF INTERSTATE 96 WILL HAVE THE HIGHEST RIVER LEVELS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A COLD FRONT COULD BRING A LINE OF SEVERE STORMS ON TUESDAY AFTERNOON OR EVENING. THE MAIN THREATS WILL BE STRONG WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT. LMZ844>849-300915- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 855 PM EDT SUN MAY 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT A FEW THUNDERSTORMS WILL BE POSSIBLE TONIGHT...ESPECIALLY FURTHER NORTH. THESE THUNDERSTORMS WILL GENERALLY CONTAIN HAIL UP TO 1 INCH IN DIAMETER AND WIND GUSTS TO 50 MPH. MARINE FOG WILL CONTINUE TO BE A HAZARD OUT ON THE LAKE. VISIBILITIES CAN BE EXPECTED TO BE REDUCED TO NEAR ZERO AT TIMES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY DENSE FOG CAN BE EXPECTED INTO TUESDAY. A COLD FRONT COULD BRING A LINE OF SEVERE STORMS ON TUESDAY AFTERNOON OR EVENING. THE MAIN THREATS WILL BE STRONG WINDS AND LARGE HAIL. OSTUNO TJT NJJ
In the hours before
Local storm report, May 29, 7:19 PM EDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
719 PM EDT SUN MAY 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM TSTM WND DMG HOLT 42.64N 84.52W
05/29/2011 INGHAM MI TRAINED SPOTTER
MULTIPLE TREES DOWN NEAR HOLT. TREES APPEARED HEALTHY AND
WERE UP TO 2 FEET IN DIAMETER.
&&
NJJLocal storm report, May 29, 7:25 PM EDT, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
725 PM EDT SUN MAY 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM TSTM WND DMG LESLIE 42.45N 84.43W
05/29/2011 INGHAM MI TRAINED SPOTTER
TWO 2 FT DIAMETER TREES DOWN NEAR KINNEVILLE RD NEAR
LESLIE. ONE TREE WAS A PINE TREE AND THE OTHER WAS A OAK
TREE ON A HOUSE. BOTH APPEARED TO BE HEALTHY.
&&
NJJLocal storm report, May 29, 7:43 PM EDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
743 PM EDT SUN MAY 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM TSTM WND DMG 5 W SPRINGPORT 42.39N 84.80W
05/29/2011 CALHOUN MI TRAINED SPOTTER
TREES DOWN WITH SOME HOUSE DAMAGE AS WELL IN THE VICINITY
OF DUCK LAKE.
&&
DUKELocal storm report, May 29, 9:56 PM EDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
956 PM EDT SUN MAY 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM TSTM WND DMG 4 SSE EATON RAPIDS 42.45N 84.62W
05/29/2011 EATON MI TRAINED SPOTTER
SCATTERED TREE DAMAGE AND POWER LINES DOWN NEAR TUCKER
AND BELLEVUE ROADS. TREES ARE 6 INCHES.
&&
GWETZELLocal storm report, May 29, 10:01 PM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1001 PM EDT SUN MAY 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM FLOOD 3 WNW BATTLE CREEK 42.34N 85.25W
05/29/2011 CALHOUN MI TRAINED SPOTTER
SEVERAL 8 TO 10 INCH LIMBS DOWN. HUGE OAK TREE BLOWN OVER
ON RIVER ROAD.
&&
GWETZELLocal storm report, May 29, 10:46 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1046 PM EDT SUN MAY 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0449 PM TSTM WND DMG ALBION 42.25N 84.75W
05/29/2011 CALHOUN MI TRAINED SPOTTER
THREE TREES DOWN ON PINE STREET NEAR EATON. MINOR CAR
DAMAGE.
0453 PM TSTM WND GST 1 SSE MARSHALL 42.25N 84.96W
05/29/2011 M64.00 MPH CALHOUN MI AWOS
MEASURED AT BROOKS FIELD IN MARSHALL.
0454 PM TSTM WND DMG 5 W SPRINGPORT 42.39N 84.80W
05/29/2011 CALHOUN MI TRAINED SPOTTER
TREES DOWN WITH SOME HOUSE DAMAGE AS WELL IN THE VICINITY
OF DUCK LAKE.
0454 PM TSTM WND DMG 6 ESE CHARLOTTE 42.54N 84.73W
05/29/2011 EATON MI TRAINED SPOTTER
HOUSE SEVERELY DAMAGED WITH FIRE CREWS ON THE SCENE.
HOUSE ON LONG HIGHWAY IN CHARLOTTE
0454 PM TSTM WND DMG 6 ESE CHARLOTTE 42.54N 84.73W
05/29/2011 EATON MI EMERGENCY MNGR
A THREE AND A HALF FOOT HEALTHY TREE IS DOWN.
0500 PM TSTM WND DMG 4 S EATON RAPIDS 42.45N 84.64W
05/29/2011 EATON MI TRAINED SPOTTER
NUMEROUS TREES DOWN BLOCKING ROAD NEAR THE INTERSECTION
OF BELLEVUE HIGHWAY AND HOUSTON ROAD.
0502 PM TSTM WND DMG 4 NNW EATON RAPIDS 42.56N 84.68W
05/29/2011 EATON MI STORM CHASER
ONE HOME COMPLETELY DESTROYED. 3 OTHER HOMES DAMAGED.
0505 PM HEAVY RAIN BELLEVUE 42.44N 85.02W
05/29/2011 E1.00 INCH EATON MI TRAINED SPOTTER
ONE INCH OF RAIN FELL IN ABOUT 15 TO 20 MINUTES.
0507 PM TSTM WND DMG 4 E RIVES JUNCTION 42.38N 84.37W
05/29/2011 JACKSON MI TRAINED SPOTTER
MULTIPLE LARGE TREES ARE DOWN ON COOPER ROAD NEAR
PLEASANT LAKE. THERE APPEARS TO BE STRUCTURAL/PROPERTY
DAMAGE AS WELL.
0508 PM TSTM WND DMG LESLIE 42.45N 84.43W
05/29/2011 INGHAM MI TRAINED SPOTTER
TWO 2 FT DIAMETER TREES DOWN NEAR KINNEVILLE RD. ONE TREE
WAS ON A HOUSE. BOTH APPEARED TO BE HEALTHY.
0510 PM TSTM WND DMG 1 NW MASON 42.59N 84.45W
05/29/2011 INGHAM MI STORM CHASER
SECOND HAND REPORT FROM MASON FIRE DEPT. TREES AND
POWERLINES REPORTED DOWN.
0510 PM HEAVY RAIN 5 E PLAINWELL 42.44N 85.54W
05/29/2011 M1.05 INCH BARRY MI COCORAHS
RAIN FELL WITHIN 50 MINS
0512 PM TSTM WND DMG 4 W MASON 42.58N 84.52W
05/29/2011 INGHAM MI EMERGENCY MNGR
MULTIPLE 2 TO 3 FOOT DIAMETER TREES DOWN.
0512 PM TSTM WND DMG 4 SSE EATON RAPIDS 42.45N 84.62W
05/29/2011 EATON MI TRAINED SPOTTER
SCATTERED TREE DAMAGE AND POWER LINES DOWN NEAR TUCKER
AND BELLEVUE ROADS. TREES ARE 6 INCHES.
0512 PM TSTM WND DMG HOLT 42.64N 84.52W
05/29/2011 INGHAM MI TRAINED SPOTTER
MULTIPLE TREES DOWN NEAR HOLT. TREES APPEARED HEALTHY AND
WERE UP TO 2 FEET IN DIAMETER.
0515 PM HEAVY RAIN 2 ESE GRAND LEDGE 42.74N 84.71W
05/29/2011 E1.50 INCH EATON MI PUBLIC
HEAVY RAIN REPORTED.
0516 PM TSTM WND GST OKEMOS 42.72N 84.43W
05/29/2011 E65.00 MPH INGHAM MI TRAINED SPOTTER
SPOTTER REPORTED EXTREMELY HIGH WINDS WITH AT LEAST AN
INCH OF RAIN FALLING.
0516 PM TSTM WND DMG 1 E DANSVILLE 42.56N 84.29W
05/29/2011 INGHAM MI PUBLIC
30 FOOT TREE SHEARED OFF 8 FEET OFF THE GROUND.
0520 PM TSTM WND DMG 6 NW MASON 42.64N 84.52W
05/29/2011 INGHAM MI PUBLIC
POWERLINES AND TREES DOWN ON HOLT ROAD. LARGE TREES IN
ROAD.
0521 PM TSTM WND DMG 4 SSE OKEMOS 42.67N 84.40W
05/29/2011 INGHAM MI TRAINED SPOTTER
16 INCH DIAMETER HEALTHY TREE BRANCH DOWN JUST OFF ROAD
ON WILLOUGHBY JUST WEST OF DOBIE. TREE BRANCH WAS
HEALTHY. FENCE DAMAGED. CORRECTED LSR.
0524 PM HEAVY RAIN HASTINGS 42.65N 85.29W
05/29/2011 M1.12 INCH BARRY MI CO-OP OBSERVER
STORM TOTAL RAINFALL.
0530 PM FLOOD NNW HOLT 42.65N 84.52W
05/29/2011 INGHAM MI TRAINED SPOTTER
TWO INCHES OF STANDING WATER ON CEDAR STREET NEAR
AURELIUS ROAD.SOME WATER COMING UP OVER THE CURB.
0540 PM HEAVY RAIN POTTERVILLE 42.63N 84.74W
05/29/2011 M1.50 INCH EATON MI TRAINED SPOTTER
STORM TOTAL PRECIPITATION.
0546 PM FLOOD 1 WNW DEWITT 42.84N 84.60W
05/29/2011 CLINTON MI EMERGENCY MNGR
MINOR FLOODING IS OCCURRING AT AIRPORT RD AND HOWE RD IN
DEWITT.
&&
GWETZELThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 10:28 PM EDT | River Flood Warning | GRR | Kalamazoo | 4 days |
| May 29, 11:09 PM EDT | River Flood Advisory | GRR | Ingham | 14 hr |
| May 30, 10:51 AM EDT | Marine Dense Fog Advisory | GRR | 21 hr | |
| May 30, 12:31 PM EDT | River Flood Warning | GRR | Barry | 34 hr |
| May 30, 12:51 PM EDT | River Flood Advisory | GRR | Kent | 46 hr |
| May 30, 12:51 PM EDT | River Flood Advisory | GRR | Kent | 34 hr |
| May 30, 4:15 PM EDT | Small Craft Advisory | GRR | 28 hr |
Nearby
River Flood Warnings in Michigan, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.